Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 16, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 7, 2000, 2:15 PM CDT for Cumberland County, Jasper County, Illinois. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 7, 2000, 2:15 PM CDT (19:15 UTC)
- Expired
- Apr 7, 2000, 3:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Cumberland County, IL, Jasper County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 2:45 PM CDT | Hail 0.88 | Greenup, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 071918 SVRSPI ILC035-079-072015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 215 PM CDT FRI APR 7 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS JASPER COUNTY IN SOUTHEAST ILLINOIS * UNTIL 315 PM CDT * AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF TOLEDO TO 25 MILES WEST OF NEWTON...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEWTON TOLEDO STE MARIE LARGE HAIL IN EXCESS OF 1 INCH WILL ACCOMPANY THIS DANGEROUS STORM. MOVE INDOORS AND STAY AWAY FROM WINDOWS. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE WARNED AREA. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. EH/JH NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:15 PM CDT, 0 minutes earlier.
Area forecast discussion, Apr 7, 2:15 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 215 PM CDT FRI APR 7 2000 MAIN CONCERN THIS FCST PERIOD WILL BE DEPARTING SYSTEM WITH ANY LINGERING SVR WX IN SE AREAS AND POSSIBLE GRADIENT WIND HIGHLIGHTS FOR TNGT. MODELS IN GENERAL AGREEMENT THIS FCST PERIOD. 18Z SFC ANALYSIS SHOWING CF HAS SAGGED SE INTO POSITION FROM CMI-STL. SOME BINOVC ACROSS SRN IL CONTS TO INCREASE INSTABILITY AHEAD OF FRNT AND LINE OF STORMS IS DEVELOPING RAPIDLY. WOULD EXPECT ADDITIONAL STORMS TO DVLP ALONG FRNT IN SE COUNTIES BEFORE MOVING OUT OF CWA EARLY THIS EVE. TEMPS CONTG TO FALL NORTH OF FRNT WITH MID/UPPER 40S WEST OF I-55 ALREADY. WRAP AROUND MOISTURE SHOULD SAG ESE ACROSS CWA DURING NIGHT AS SFC LOW RACES ENE INTO OHIO BY 06Z. STRONG CAA BEHIND MAY RESULT IN A BRIEF CHANGEOVER TO SNOW ACROSS THE AREA...BUT PCPN SHOULD CUT OFF QUICKLY AFTER CHANGEOVER. BEST CHC FOR ANY ACCUMULATING SNOWS WOULD BE NRN AREAS. NOT EXPECTING MUCH MORE THAN LIGHT AMOUNTS ON GRASSY SURFACES. PRESSURE GRADIENT TIGHTENS CONSIDERABLY THIS EVE ACROSS ENTIRE CWA AND WINDS SHOULD REALLY KICK UP. WILL THEREFORE BE ISSUING A WIND ADVISORY FOR ENTIRE AREA FOR TONIGHT. A PERIOD OF SUSTAINED WINDS TO 30 MPH NOT OUT OF QUESTION. RIDGING MOVING INTO AREA ALREADY DURING DAY ON SAT SHOULD ALLOW FOR CLEARING EARLY IN WEST AND MIDDAY IN EAST. WAA SETS IN BY SUN WITH NEXT CHC FOR PCPN LOOKS TO BE MON/TUE TIME FRAME. COORDINATED WITH LOT/DVN/LSX. ...PRELIMINARY CCF FOR COORDINATION ONLY... SPI NB 030/047 032/063 040 36700 PIA NB 029/047 033/062 039 36600 DEC NB 031/046 031/062 040 36700 CMI NB 030/045 029/060 038 36810 MTO NB 033/046 030/062 040 36+10 LWV NB 035/046 030/063 041 36+10 .ILX... IL...WIND ADVISORY FOR TONIGHT ENTIRE CWA. FRIEDERS
In the hours before
Local storm report, Apr 7, 11:17 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1117 AM CDT FRI APR 7 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
920 AM 5 E ALTAMONT IL 1.00 INCH HAIL
04/07/00 EFFINGHAM BETWEEN ALTAMONT AND
ST ELMO ON ROUTE 40.
REPORTED BY STATE
POLICE.
920 AM WAPELLA IL .75 INCH HAIL
04/07/00 DEWITT REPORTED BY ESDA.
GOETSCH/FISHERSpecial weather statement, Apr 7, 11:35 AM CDT, 2 hours 40 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-080600- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1135 AM CDT FRI APR 7 2000 ...MODERATE RISK OF SEVERE THUNDERSTORMS SOUTH OF A DANVILLE TO SHELBYVILLE LINE... A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH CENTRAL ILLINOIS THIS AFTERNOON...BRINGING WARM AND UNSTABLE AIR ALONG WITH IT. SCATTERED THUNDERSTORMS DURING THE MORNING HOURS WILL GIVE WAY TO NEW THUNDERSTORMS THIS AFTERNOON...SOME OF WHICH MAY BECOME SEVERE WITH THE THREAT OF TORNADOES...LARGE HAIL...AND DAMAGING WINDS. THE MAIN THREAT IS EXPECTED TO BE SOUTH OF A LINE FROM DANVILLE TO SHELBYVILLE. A LOWER THREAT OF SEVERE THUNDERSTORMS WILL EXIST THIS AFTERNOON SOUTH OF A LINE FROM BLOOMINGTON TO JACKSONVILLE...WHERE THE MAIN THREAT WILL BE LARGE HAIL. THE SEVERE WEATHER THREAT SHOULD END ACROSS CENTRAL ILLINOIS BY EARLY EVENING. HEDGES /
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:53 AM CDT | Severe Thunderstorm Warning | ILX | Effingham | 52 min |
| Apr 7, 9:11 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt | 49 min |
| Apr 7, 9:16 AM CDT | Severe Thunderstorm Warning | ILX | Cumberland | 44 min |
| Apr 7, 9:30 AM CDT | Severe Thunderstorm Warning | ILX | Jasper | 60 min |
| Apr 7, 9:55 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford | 65 min |
| Apr 7, 1:35 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 55 min |
| Apr 7, 2:27 PM CDT | Severe Thunderstorm Warning | ILX | Richland | 63 min |
| Apr 7, 2:31 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham | 59 min |
| Apr 7, 2:55 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 35 min |
| Apr 7, 3:30 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 60 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.